Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 352, NWS Omaha, NE

September 19, 2014Cedar County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 19, 2014, 8:49 PM CDT for Cedar County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2014, 8:49 PM CDT (01:49 UTC)
Expired
Sep 19, 2014, 9:15 PM CDT
In force
26 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cedar County, NE

The radar

The Sioux Falls radar (KFSD), 118 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 6:30 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 19, 6:30 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
630 PM CDT FRI SEP 19 2014

.SHORT TERM...(TONIGHT THROUGH MONDAY)
ISSUED AT 148 PM CDT FRI SEP 19 2014

COLD FRONT WILL MOVE INTO THE THE REGION TONIGHT BRINGING PRECIP
CHANCES WITH IT. FRONT THEN MOVES SOUTH OF THE REGION THROUGH THE
DAY SATURDAY WITH PRECIP ALONG/SOUTH OF I80 MOVING OUT BY SATURDAY
EVENING. BEST CHANCES FOR LIKELY PRECIP APPEAR TO BE TONIGHT
ALONG/NORTH OF I80. PRECIP AMOUNTS DON'T LOOK THAT IMPRESSIVE WITH
AMOUNTS GENERALLY LESS THAN ONE QUARTER OF AN INCH.

A SECONDARY REINFORCING COOL FRONT ARRIVE SATURDAY NIGHT BUT
REALLY NO MOISTURE WITH IT...BUT JUST A RETURN TO COOLER THAN
NORMAL TEMPS FOR SUNDAY/MONDAY WITH NORTHERLY FLOW...BUT RETURN TO
SOUTHERLY FLOW AHEAD OF THE NEXT SYSTEM MONDAY AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 148 PM CDT FRI SEP 19 2014

MODELS ARE IN DECENT AGREEMENT SHOWING THE LOW THAT'S CURRENTLY
ACROSS THE WEST COAST NOW WILL EVENTUALLY CROSS THE ROCKIES.
AFOREMENTIONED RETURN SOUTHERLY FLOW WILL TAP INTO FAIRLY MOIST
AREA ACROSS THE FAR SOUTHERN PLAINS AND ADVECT THAT NORTHWARD.
PRECIP CHANCE INCREASE ACROSS EASTERN NEBRASKA MONDAY NIGHT...THEN
ACROSS THE ENTIRE AREA TUESDAY THROUGH WEDNESDAY AS THIS UPPER
SYSTEM SLOWLY MOVES THROUGH THE REGION. BULK OF MOISTURE PUSHES
EAST BY THURSDAY...BUT ISOLATED SHOWERS COULD REMAIN...AND BY THEN
MODEL SOLUTIONS BEGIN TO DIVERGE ENOUGH TO HAVE OVERALL LOW
CONFIDENCE BY NEXT FRIDAY TO GO DRY UNTIL BETTER CONTINUITY
DEVELOPS.

&&

.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 630 PM CDT FRI SEP 19 2014

EXPECT THAT PCPN WILL DEVELOP FIRST IN NERN NE AND AFFECT KOFK...
THEN DEVELOP SEWD OVERNIGHT TOWARD KOMA AND KLNK. CEILINGS AROUND
3000 FEET OR SO SEEM PSBL AND DID MENTION SOME VSBYS AROUND 4
MILES IN TSRA. SOUTHERLY WINDS SHOULD SHIFT TO THE NORTHWEST WITH
THE FRONT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...MILLER
Hazardous weather outlook, Sep 19, 4:27 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
427 PM CDT FRI SEP 19 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
427 PM CDT FRI SEP 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHEAST NEBRASKA THIS EVENING ALONG A COLD FRONT DROPPING INTO
THE CENTRAL PLAINS. THE THUNDERSTORM ACTIVITY WILL INCREASE IN
AREAL COVERAGE THEN AS IT EXPANDS SOUTHWARD OVER THE REST OF THE
OUTLOOK AREA OVERNIGHT. SOME EVENING STORMS MAY BE STRONG TO
MARGINALLY SEVERE WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS.

TOWARD DAYBREAK SATURDAY MORNING...THE THUNDERSTORM ACTIVITY IS
EXPECTED TO BE LOCATED MAINLY SOUTH OF THE I-80 CORRIDOR...AND
SHOULD BE CLEAR OF THE OUTLOOK AREA BY LATE SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THUNDERSTORM CHANCES RETURN TO THE AREA THROUGH THE MAJORITY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THROUGH SATURDAY.

In the hours before

Special weather statement, Sep 19, 8:18 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
818 PM CDT FRI SEP 19 2014

NEZ011-012-200200-
CEDAR NE-KNOX NE-
818 PM CDT FRI SEP 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CEDAR AND
SOUTHEASTERN KNOX COUNTIES UNTIL 900 PM CDT...

AT 817 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CREIGHTON...OR 35 MILES SOUTHWEST OF YANKTON...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTINGTON...WAUSA...COLERIDGE...PLEASANT VALLEY AND MAGNET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OMAHA.

&&

LAT...LON 4244 9785 4251 9789 4271 9722 4245 9713
TIME...MOT...LOC 0117Z 256DEG 30KT 4248 9780

DEE
Special weather statement, Sep 19, 8:42 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
842 PM CDT FRI SEP 19 2014

NEZ011-012-200215-
CEDAR NE-KNOX NE-
842 PM CDT FRI SEP 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CEDAR AND EAST CENTRAL
KNOX COUNTIES UNTIL 915 PM CDT...

AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF HARTINGTON...OR 16 MILES SOUTH OF YANKTON...MOVING EAST
AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARTINGTON...WYNOT...CROFTON...PLEASANT VALLEY...FORDYCE...OBERT AND
BROOKY BOTTOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OMAHA.

&&

LAT...LON 4279 9714 4277 9713 4277 9706 4276 9701
      4259 9702 4254 9749 4272 9754 4280 9717
TIME...MOT...LOC 0142Z 256DEG 30KT 4265 9742

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:18 PM CDTSpecial Weather StatementOAXCedar42 min
Sep 19, 8:42 PM CDTSpecial Weather StatementOAXCedar33 min
Sep 19, 9:03 PM CDTSevere Thunderstorm WarningOAXCedar, Knox27 min
Sep 19, 9:23 PM CDTSpecial Weather StatementOAXCedar37 min
Sep 19, 9:26 PM CDTSevere Thunderstorm WarningOAXCedar, Knox34 min
Sep 19, 9:55 PM CDTSpecial Weather StatementOAXCedar65 min
Sep 19, 9:59 PM CDTSevere Thunderstorm WarningOAXCedar26 min
Sep 19, 10:25 PM CDTSevere Thunderstorm WarningOAXCedar10 min
Sep 19, 10:54 PM CDTSevere Thunderstorm WarningOAXCedar17 min
Sep 19, 10:58 PM CDTAreal Flood AdvisoryOAXCedar, Knox5 hr
Sep 20, 2:21 AM CDTSpecial Weather StatementOAXBoone, Platte39 min
Sep 20, 3:10 AM CDTSpecial Weather StatementOAXColfax50 min
Sep 20, 4:46 AM CDTSpecial Weather StatementOAXButler, Douglas, Sarpy, Saunders44 min
Sep 20, 5:34 AM CDTSpecial Weather StatementOAXCass, Lancaster, Otoe, Sarpy, Seward56 min
Sep 20, 7:47 AM CDTSpecial Weather StatementOAXCass43 min
Sep 20, 10:11 AM CDTSpecial Weather StatementOAXJohnson, Nemaha49 min
Sep 20, 10:31 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Richardson29 min
Sep 20, 11:03 AM CDTSevere Thunderstorm WarningOAXNemaha, Richardson27 min
Sep 20, 11:54 AM CDTSpecial Weather StatementOAXPawnee36 min
Sep 20, 2:35 AM CDTSpecial Weather StatementOAXHarrison40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.